Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    5
    ReputationRep:
    I'm on the cerelle mini-pill instead of the normal pill because of family history blah blah. 2/10 women stop having their period on the pill and i am one. The information says to take the pills back to back, I'm just wondering if it is still safe to keep taking the pill even though I'm not getting periods. Any insight would be greatly appreciated
    • Thread Starter
    Offline

    5
    ReputationRep:
    (Original post by abc_123_)
    If you're really concerned go and see your doctor ... lots of pills muck up your cycle for the first couple of months but afterwards they continue again as normal so maybe try them for a month or two more and see if your period continues
    Im on month 5 its fine not to have a period i was just wondering if its bad to not have one for ages, thanks tho
    • #1
    #1

    Hi,
    I take them back to back even though some doctors don't advise you to. My latest doctor advised me to take them back to back for a couple of months, and then have a break.
    Hope this helps!
    Online

    18
    ReputationRep:
    ask your doctor

    my doctor has told me that there are no bad effects from never having your period that they know of, your uterus lining won't build up forever or anything, it will stabilise

    some people worry it will affect their natural hormones or feel it is more natural to have a 'period' so they prefer to have breaks but as far as I know there's no medical need

    the only useful thing really is that you know you're not pregnant when you bleed so if you never have a period you could fall pregnant and not realise
    • #2
    #2

    The mini pill and implant will often stop periods in women, I would count this as a blessing, although it can cause concern that you may be pregnant. I would do a test if you're worried about pregnancy, however it is not at all dangerous to not have a period, the period you get on any contraceptive is not an actual period as in most contraceptives you are not having a menstrual cycle. It is known as a withdrawal bleed, usually, a lighter, shorter bleed than a period because the lining of the womb that is coming away is thinner. On the mini pill, you are not meant to have a break, only in the combined pill should you do this. Cerelle is a highly effective contraceptive, that and Cerazette contain a hormone called Desogestrel that works in similar ways to the combined pill. It thins the lining of the womb to stop any implantation of an egg, it stops egg release in 97 out of 100 "cycles" and causes a build up of mucus to stop sperm reaches the egg. If people taking the combined pill didn't have a break they wouldn't have a period either. With the combined pill it has enough hormones in to prevent pregnancy during the week break, however in mini pills it does not and you risk pregnancy if you stop taking the mini pill.
    Hope this helps
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: September 18, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Have you ever participated in a Secret Santa?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.